Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 40, NWS Medford, OR

December 7, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Dec 7, 2011, 8:59 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 7, 2011, 11:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2011, 8:59 AM PST (16:59 UTC)
In effect from
Dec 7, 2011, 11:00 PM PST
Expired
Dec 8, 2011, 9:00 AM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2011-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2011-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WWUS76 KMFR 071659
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST WED DEC 7 2011

ORZ021-080100-
/O.EXP.KMFR.FZ.W.0030.000000T0000Z-111207T1700Z/
/O.EXP.KMFR.FR.Y.0039.000000T0000Z-111207T1700Z/
/O.NEW.KMFR.FR.Y.0040.111208T0700Z-111208T1700Z/
/O.CON.KMFR.FZ.A.0024.111208T0700Z-111208T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
859 AM PST WED DEC 7 2011

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY. THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS
MORNING. THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING.
A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING. 


* TEMPERATURES: LOW TEMPERATURES WILL BE 28 TO 31 IN THE FREEZE
  WARNING AREA...AND 32 TO 36 IN THE FROST ADVISORY AREA LATE
  TONIGHT THROUGH THURSDAY MORNING. ALTOGETHER...IT WILL BE
  SLIGHTLY WARMER THURSDAY MORNING THAN IT WAS THE LAST TWO 
   MORNINGS.

* LOCATIONS: LOCATIONS IN THE FREEZE WARNING INCLUDE MYRTLE POINT AND
  COQUILLE IN COOS COUNTY.

* LOCATION: LOCATIONS IN THE FROST ADVISORY AREA INCLUDE PORT 
  ORFORD...LAKESIDE...BANDON...AND REEDSPORT.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED. ADDITIONALLY EXPOSED UNINSULATED PIPES COULD FREEZE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ022-071800-
/O.EXP.KMFR.FZ.W.0030.000000T0000Z-111207T1700Z/
/O.EXP.KMFR.FR.Y.0039.000000T0000Z-111207T1700Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...HARBOR...GOLD BEACH
859 AM PST WED DEC 7 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. THE
FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

$$

ORZ023>026-080100-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111208T1800Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
859 AM PST WED DEC 7 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO AT LEAST THURSDAY MORNING. UNTIL THEN WINDS WILL BE LIGHT 
  IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE 
  VENTILATION. 

* IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-080100-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111208T1800Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
859 AM PST WED DEC 7 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO EARLY THURSDAY MORNING. WINDS WILL BE LIGHT IN THE 
  VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE VENTILATION. 
  A COLD FRONT ON THURSDAY IS EXPECTED TO BRIEFLY IMPROVE 
  ATMOSPHERIC MIXING. 

* IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

BTL
4 follow-up statements
632 
WWUS76 KMFR 072244
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
244 PM PST WED DEC 7 2011

ORZ021-081400-
/O.UPG.KMFR.FZ.A.0024.111208T0700Z-111208T1700Z/
/O.NEW.KMFR.FZ.W.0031.111208T0700Z-111208T1700Z/
/O.CON.KMFR.FR.Y.0040.111208T0700Z-111208T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
244 PM PST WED DEC 7 2011

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY. THIS FREEZE WARNING UPGRADES THE FREEZE WATCH. A FROST
ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY.

* TEMPERATURES: LOW TEMPERATURES WILL BE 29 TO 31 IN THE FREEZE
  WARNING AREA...AND 32 TO 36 IN THE FROST ADVISORY AREA LATE
  TONIGHT THROUGH THURSDAY MORNING. ALTOGETHER...IT WILL BE 2 TO 5
  DEGREES WARMER THURSDAY MORNING THAN IT WAS THIS MORNING.

* LOCATIONS: THE FREEZE WARNING INCLUDES COQUILLE.

* LOCATION: LOCATIONS IN THE FROST ADVISORY AREA INCLUDE PORT
  ORFORD...NORTH BEND...COOS BAY LAKESIDE...BANDON...AND
  REEDSPORT.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ORZ022-081400-
/O.EXA.KMFR.FR.Y.0040.111208T0700Z-111208T1700Z/
CURRY COUNTY COAST-
244 PM PST WED DEC 7 2011

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
THURSDAY. 

* TEMPERATURES: LOW TEMPERATURES WILL BE 32 TO 36 IN THE FROST
  ADVISORY AREA LATE TONIGHT THROUGH THURSDAY MORNING.

* LOCATIONS: IN CURRY COUNTY THE FROST ADVISORY INCLUDES AREAS
  UPRIVER FROM GOLD BEACH.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ023>026-081400-
/O.EXT.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
244 PM PST WED DEC 7 2011

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL NOON PST
SATURDAY...

THE AIR STAGNATION ADVISORY IS NOW IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  UNTIL AT LEAST NOON ON SATURDAY.  UNTIL THEN WINDS WILL BE
  LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE
  VENTILATION.

* IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-081400-
/O.EXT.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
244 PM PST WED DEC 7 2011

...AIR STAGNATION ADVISORY NOW IN EFFECT UNTIL NOON PST
SATURDAY...

THE AIR STAGNATION ADVISORY IS NOW IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  INTO THIS WEEKEND. A COLD FRONT TONIGHT INTO THURSDAY MORNING IS
  EXPECTED TO BRIEFLY IMPROVE ATMOSPHERIC MIXING...ESPECIALLY IN
  THE LAKEVIEW AREA...BUT THE HIGH PRESSURE RIDGE AND INVERSION
  WILL RETURN AGAIN THURSDAY NIGHT LEADING TO FURTHER AIR
  STAGNATION.

* IMPACTS...AIR QUALITY WILL BE DETERIORATED DUE TO TRAPPED PARTICULATE
  MATTER.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

BTL
755 
WWUS76 KMFR 081009
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
209 AM PST THU DEC 8 2011

ORZ021-082315-
/O.NEW.KMFR.FZ.A.0025.111209T0700Z-111209T1700Z/
/O.CON.KMFR.FZ.W.0031.000000T0000Z-111208T1700Z/
/O.CON.KMFR.FR.Y.0040.000000T0000Z-111208T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
209 AM PST THU DEC 8 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
   MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* TEMPERATURES: LOW TEMPERATURES WILL BE 29 TO 31 IN THE FREEZE
  WARNING AREA...AND 32 TO 36 IN THE FROST ADVISORY AREA THIS
  MORNING. LOW TEMPERATURES FRIDAY MORNING WILL BE IN THE LOWER TO
  MIDDLE 30S.

* LOCATIONS: THE FREEZE WARNING INCLUDES COQUILLE.

* LOCATION: LOCATIONS IN THE FROST ADVISORY AREA INCLUDE PORT
  ORFORD...NORTH BEND...COOS BAY...LAKESIDE...BANDON...AND
  REEDSPORT.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ022-081700-
/O.CON.KMFR.FR.Y.0040.000000T0000Z-111208T1700Z/
CURRY COUNTY COAST-
209 AM PST THU DEC 8 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TEMPERATURES: LOW TEMPERATURES WILL BE 32 TO 36 IN THE FROST
  ADVISORY AREA THIS MORNING.

* LOCATIONS: IN CURRY COUNTY THE FROST ADVISORY INCLUDES AREAS 
  UPRIVER FROM GOLD BEACH.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF
  NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ023>026-082315-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
209 AM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
   SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  UNTIL AT LEAST NOON ON SATURDAY. UNTIL THEN WINDS WILL BE 
  LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE 
  VENTILATION. 

* IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-082315-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
209 AM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
   SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO THIS WEEKEND. A COLD FRONT TONIGHT INTO THURSDAY MORNING 
  IS EXPECTED TO BRIEFLY IMPROVE ATMOSPHERIC MIXING... 
  ESPECIALLY IN THE LAKEVIEW AREA...BUT THE HIGH PRESSURE RIDGE 
  AND INVERSION WILL RETURN AGAIN THURSDAY NIGHT LEADING TO 
  FURTHER AIR STAGNATION. 

* IMPACTS...AIR QUALITY WILL BE DETERIORATED DUE TO TRAPPED
  PARTICULATE MATTER. 

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

STOCKTON
212 
WWUS76 KMFR 081409
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
609 AM PST THU DEC 8 2011

ORZ021-082315-
/O.CON.KMFR.FZ.W.0031.000000T0000Z-111208T1700Z/
/O.CON.KMFR.FR.Y.0040.000000T0000Z-111208T1700Z/
/O.CON.KMFR.FZ.A.0025.111209T0700Z-111209T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
609 AM PST THU DEC 8 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A
FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING. 

* TEMPERATURES: LOW TEMPERATURES WILL BE 29 TO 31 IN THE FREEZE 
  WARNING AREA...AND 32 TO 36 IN THE FROST ADVISORY AREA THIS 
  MORNING. LOW TEMPERATURES FRIDAY MORNING WILL BE IN THE LOWER 
  TO MIDDLE 30S. 

* LOCATIONS: THE FREEZE WARNING INCLUDES COQUILLE.

* LOCATION: LOCATIONS IN THE FROST ADVISORY AREA INCLUDE PORT 
  ORFORD...NORTH BEND...COOS BAY...LAKESIDE...BANDON...AND 
  REEDSPORT.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ022-081700-
/O.CON.KMFR.FR.Y.0040.000000T0000Z-111208T1700Z/
CURRY COUNTY COAST-
609 AM PST THU DEC 8 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. 

* TEMPERATURES: LOW TEMPERATURES WILL BE 32 TO 36 IN THE FROST 
  ADVISORY AREA THIS MORNING. 

* LOCATIONS: IN CURRY COUNTY THE FROST ADVISORY INCLUDES AREAS 
  UPRIVER FROM GOLD BEACH.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.


&&

$$

ORZ023>026-082315-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
609 AM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  UNTIL AT LEAST NOON ON SATURDAY. UNTIL THEN WINDS WILL BE 
  LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE 
  VENTILATION. 

* IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-082315-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
609 AM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST 
  INTO THIS WEEKEND. A COLD FRONT TONIGHT INTO THURSDAY MORNING 
  IS EXPECTED TO BRIEFLY IMPROVE ATMOSPHERIC MIXING... 
  ESPECIALLY IN THE LAKEVIEW AREA...BUT THE HIGH PRESSURE RIDGE 
  AND INVERSION WILL RETURN AGAIN THURSDAY NIGHT LEADING TO 
  FURTHER AIR STAGNATION. 

* IMPACTS...AIR QUALITY WILL BE DETERIORATED DUE TO TRAPPED 
  PARTICULATE MATTER.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

SK
144 
WWUS76 KMFR 081706
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
906 AM PST THU DEC 8 2011

ORZ021-082300-
/O.EXP.KMFR.FZ.W.0031.000000T0000Z-111208T1700Z/
/O.EXP.KMFR.FR.Y.0040.000000T0000Z-111208T1700Z/
/O.CON.KMFR.FZ.A.0025.111209T0700Z-111209T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
906 AM PST THU DEC 8 2011

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING.

* TEMPERATURES: LOW TEMPERATURES WILL BE 26 TO 31 IN THE FREEZE
  WATCH AREA TONIGHT.

* LOCATIONS: THE FREEZE WATCH INCLUDES COQUILLE...COOS BAY...NORTH
  BEND...AND BANDON.

* IMPACTS...SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF NOT
  PROTECTED. UNINSULATED PIPES COULD FREEZE IF NOT PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ORZ022-081815-
/O.EXP.KMFR.FR.Y.0040.000000T0000Z-111208T1700Z/
CURRY COUNTY COAST-
906 AM PST THU DEC 8 2011

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

ORZ023>026-082300-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
GRANTS PASS...MEDFORD...ASHLAND
906 AM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...ALTHOUGH SOME SLIGHT IMPROVEMENT IN AIR QUALITY HAS
  OCCURRED THIS MORNING STRONG HIGH PRESSURE OVER THE REGION WILL
  PERSIST UNTIL AT LEAST NOON ON SATURDAY. UNTIL THEN WINDS WILL
  BE LIGHT IN THE VALLEYS AND THE AIR WILL BE STAGNANT WITH LITTLE
  VENTILATION.

* IMPACTS...AIR QUALITY WILL CONTINUE TO DETERIORATE DUE TO 
  INCREASING PARTICULATE MATTER.

* LOCATIONS INCLUDE: ROSEBURG...SUTHERLIN...GREEN...GRANTS PASS 
  CAVE JUNCTION...MEDFORD...ASHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

ORZ029>031-082300-
/O.CON.KMFR.AS.Y.0004.000000T0000Z-111210T2000Z/
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTAMONT...KLAMATH FALLS...BEATTY...
BLY...SPRAGUE RIVER...LAKEVIEW
906 AM PST THU DEC 8 2011

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY. 

* SYNOPSIS...STRONG HIGH PRESSURE OVER THE REGION WILL PERSIST
  INTO THIS WEEKEND. ALTHOUGH A WEAK COLD FRONT THIS MORNING HAS
  BRIEFLY IMPROVED ATMOSPHERIC MIXING SOME...THE HIGH PRESSURE
  RIDGE AND INVERSION WILL RETURN AGAIN THURSDAY NIGHT LEADING TO
  FURTHER AIR STAGNATION.

* IMPACTS...AIR QUALITY WILL BE DETERIORATED DUE TO TRAPPED 
  PARTICULATE MATTER.

* LOCATIONS INCLUDE: ALTAMONT...KLAMATH FALLS...BEATTY...BLY... 
  SPRAGUE RIVER...LAKEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIRMASS ACROSS THE ADVISORY AREA...POLLUTION WILL INCREASE.

&&

$$

BTL

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 7, 1:02 AM PST, 7 hours 57 minutes earlier.

Area forecast discussion, Dec 7, 1:02 AM PST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
102 AM PST WED DEC 7 2011

.DISCUSSION...07/00Z NAM/GFS IN.

THE OMEGA BLOCK THAT BROUGHT THE STAGNANT AIR TO THE AREA IS
WEAKENING...BUT IT REMAINS IN PLACE AT THIS TIME.

THE INVERSION OVER THE VALLEY IS GRADUALLY WEAKENING AND THE AIR
MASS ALOFT CONTINUES TO BE VERY DRY. THIS IS ALLOWING THE LOW
CLOUDS AND FOG TO CLEAR OUT EARLIER AND REDEVELOP LATER...BUT
THERE WILL STILL BE PLENTY OF IT IN THE INTERIOR VALLEYS IN THE
LATE NIGHT AND EARLY MORNING HOURS.

THE WEATHER WEDNESDAY WILL BE MUCH LIKE THE WEATHER MONDAY AND
TUESDAY...MOSTLY CLEAR OVER THE RIDGES AND EAST SIDE WITH AREAS
OF LOW CLOUDS AND FOG IN THE VALLEYS WHICH WILL CLEAR IN THE
AFTERNOONS AND EVENINGS.

ANOTHER DISTURBANCE WILL MOVE THROUGH LATE WEDNESDAY NIGHT AND
THURSDAY MORNING. THE MODELS ARE TRENDING WEAKER WITH THIS FEATURE
AND IT IS LOOKING MORE AND MORE LIKE A NON-EVENT. MAY HAVE TO
EXTEND THE AIR STAGNATION ADVISORY FOR THE EAST SIDE.

THE PATTERN WILL FINALLY BECOME PROGRESSIVE AGAIN FRIDAY AND THE
OFFSHORE HIGH THAT HAS BEEN OUT THERE FOR THE PAST WEEK WILL
MOVE ONSHORE. IT WILL REMAIN DRY THROUGH AT LEAST SATURDAY
EVENING...AND THE SYSTEM MOVING IN SUNDAY LOOKS WEAK.

LONG TERM DISCUSSION FROM THE TUESDAY AFTERNOON AFD...SATURDAY
THROUGH TUESDAY. THE GFS IS NOW STARTING TO COME MORE IN LINE
WITH EC THIS WEEKEND INTO EARLY NEXT WEEK. BOTH SHOW A SHORTWAVE
TROUGH MOVING SOUTHEAST THROUGH WESTERN B.C. SATURDAY...THEN THE
EC DIGS THE TROUGH FARTHER WEST COMPARED TO THE GFS SUNDAY...BUT
NOT FAR ENOUGH TO TAP INTO ENOUGH MOISTURE FROM THE PACIFIC. THE
EC PAINTS SOME QPF...BUT SUSPECT ANY PRECIPITATION WILL BE
CONFINED TO THE NORTHERN CASCADES. EVEN THEN WE ARE EXPECTING ONLY
SLIGHT CHANCE POPS.

BOTH MODELS SUGGEST THE TROUGH CONTINUES TO DIG SOUTH INTO NORTHEAST
NEVADA MONDAY...THEN MOVES SLOWLY SOUTH TUESDAY. THE EC SHOWS A REX
BLOCK SETTING UP IN THE WAKE OF THE UPPER TROUGH TUESDAY WHILE THE
GFS SHOWS ANOTHER AND STRONGER TROUGH MOVING INTO THE PAC N.W. GIVEN
THE EC HAS BEEN THE MORE CONSISTENT OF THE TWO WE'LL CONTINUE TO
LEAN TOWARDS IT IN THE EXTENDED. THIS MEANS A CONTINUED PERIOD OF
DRY AND STABLE WEATHER WITH COLD NIGHTS AND COOL AFTERNOONS.

HPC IS GOING WITH A TRANSITION TO THE 00Z/06 EC ENSEMBLE SOLUTION
BEYOND DAY THREE WHICH SHOWS THE NORTHERN BRANCH REMAINING LOCKED
OVER THE EASTERN ONE THIRD OF THE U.S. WITH A RIDGE OVER THE WEST
DESPITE THE LARGER MODEL SPREAD. THIS GOES ALONG WITH THE THINKING
OF LEANING TOWARDS THE DRY SOLUTION THROUGH EARLY NEXT WEEK.

&&

.AVIATION...VFR AT ALL THE TERMINALS AT THIS TIMES...BUT SATELLITE
IMAGERY INDICATES THAT AREAS OF IFR CIGS/VSBYS ARE RETURNING TO
THE WEST SIDE VALLEYS AT THIS TIME. THE MOIST LAYER REMAINS SHALLOW
...SO THE FOG/LOW CLOUDS WILL BURN OFF BETWEEN 17-19Z WEDNESDAY
MORNING. VFR IS EXPECTED AGAIN FOR ALL LOCATIONS WEDNESDAY AFTERNOON.
AREAS OF IFR CIGS/VSBYS WILL RETURN TO THE WEST SIDE VALLEYS LATE
WEDNESDAY NIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST WEDNESDAY FOR ORZ021-022.
     FREEZE WARNING UNTIL 9 AM PST WEDNESDAY FOR ORZ021.
     AIR STAGNATION ADVISORY UNTIL 10 AM PST THURSDAY FOR
        ORZ023-024-026.
     AIR STAGNATION ADVISORY UNTIL 10 AM PST THURSDAY FOR ORZ029>031.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM WEDNESDAY TO 10 PM
        PST THURSDAY FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM WEDNESDAY
        TO 10 PM PST THURSDAY FOR PZZ370-376.

15/15/06
Hazardous weather outlook, Dec 7, 4:20 AM PST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
420 AM PST WED DEC 7 2011

ORZ021-071700-
SOUTH CENTRAL OREGON COAST-
420 AM PST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT UNTIL 9 AM PST TODAY FOR LOCATIONS
WITH LOW TEMPERATURES OF 32 DEGREES OR LOWER. A FROST ADVISORY IS
IN EFFECT UNTIL 9 AM TODAY FOR LOCATIONS WITH LOWS BETWEEN 33 AND 36
DEGREES. A FROST WATCH IS THEN IN EFFECT BEGINNING THIS EVENING
AND LASTING THROUGH TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR
MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FREEZE WATCH WILL BE IN EFFECT UNTIL THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

ORZ022-071700-
CURRY COUNTY COAST-
420 AM PST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT UNTIL 9 AM PST TODAY FOR LOCATIONS
WITH LOW TEMPERATURES OF 32 DEGREES OR LOWER. A FROST ADVISORY IS
IN EFFECT UNTIL 9 AM TODAY FOR LOCATIONS WITH LOWS BETWEEN 33 AND 36
DEGREES. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO SIGNIFICANT WEATHER WILL OCCUR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

ORZ023-024-026-029>031-071700-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
420 AM PST WED DEC 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT THROUGH TONIGHT.
PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 2:03 AM PSTFreeze WatchMFRCoos, Curry, Douglas13 hr
Dec 7, 2:44 PM PSTFreeze WarningMFRCoos, Curry, Douglas18 hr

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.